The Diabetes Forum Support Community For Diabetics Online banner

1 - 10 of 10 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
(OK, I posted this on the Diabetes Complications board but it might belong here? I dunno.)

OK, story time.

I came to Japan (from America) in late August to study abroad for nine months. About a month in my pump sites (that I have been putting on my butt cheeks) started to get REALLY pink and itchy around the pump site with about a two inch radius in a perfect circle. My first thought was that I wasn't spreading out the sites enough between changing so I put the next one on my stomach which I haven't done since February. But the next day it started to get really pink and itchy. So then I changed it to my thigh. A day later, really pink and itchy.

I'm coming to the forum before seeing a doctor because I'm trying to avoid a $1,000 visit bill for someone to look at it. If I need to, I'll go. (Since I'm in Japan I don't have a regular doctor AND they do things a little differently here, AKA they send you to the hospital for everything.)

So my question is, does anyone know what is up or have had similiar issues?

OK thaaaaaaaaaaaaaaanksssssss.

Additional info: I've been Type 1 for two years, using the pump for a little over one year. Never had a problem until now.
 

·
Registered
Joined
·
6 Posts
My sites always itch for a couple hours after I remove the inset. And my CGMS always itches a lot after a few days of wearing it.
 

·
Registered
Joined
·
370 Posts
To me it sounds like a mild allergic reaction, which possibly get worse. What type of insulin are you using?

You may wish to try changing to a different manufacturer. You would keep the insulin "type" the same just different manufacturing processes.
 

·
Registered
Joined
·
16 Posts
I have been having itchy pink areas where I remove my site too. Also, sometimes insulin feels like it is burning or itching while I am bolusing. Is this normal? My doctor said to put triple antibiotic on the sites when I remove them but that doesn't help much.
 

·
Registered
Joined
·
94 Posts
I get that if I have my infusion set in for a long time. I used to be able to refill the reservoir once before of changing the whole set (for total of about 6-10 days of use), with no problems, but now I get a lot more irritation. Towards the end of the time, I do get that "burning" feeling when bolusing. I try now to change my set more often.
 

·
Registered
Joined
·
16 Posts
I thought that I was the only "cheater" who prolonged set use and just refilled the reservoir. Heh. Going to have to save that for times I am running late instead of every other refill. Thanks for the advice!
 

·
Registered
Joined
·
6 Posts
Is it possible that your allergic to the adhesive? Is this a new brand of set up your using? I doubt it's the insulin, but I know alot of people that are allergic to adhesives.
 

·
Registered
Joined
·
1,557 Posts
It's not the adhesive, it's the part right around the infusion before the adhesive starts. It's always raised up and itchy.
Have you tried a different infusion set? You are not restricted to the same style. Maybe a different set would be kinder to your skin. Whenever possible, it isn't the best idea to leave your sets in past the 3 day mark.
 
  • Like
Reactions: wendygal
1 - 10 of 10 Posts
Top